Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Abelian quotients of the mapping class group of a 2-manifold


Author: Joan S. Birman
Journal: Bull. Amer. Math. Soc. 76 (1970), 147-150
MSC (1970): Primary 3045, 2022; Secondary 3080, 1451
DOI: https://doi.org/10.1090/S0002-9904-1970-12406-5
Errata, Volume 76: Bull. Amer. Math. Soc., Volume 77, Number 3 (1971), 479--479
MathSciNet review: 0249603
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Joan Birman, Automorphisms of the fundamental group of a closed, orientable 2-manifold, Proc. Amer. Math. Soc. 21 (1969), 351-354. MR 239593
  • 2. Helmut Klingen, Charakterisierung der Siegelschen Modulgruppe durch ein endliches System definierender Relationen, Math. Ann. 144 (1961), 64-82. MR 24 #A3137. MR 133303
  • 3. W. B. R. Lickorish, A finite set of generators for the homeotopy group of a 2-manifold, Proc. Cambridge Philos. Soc. 60 (1964), 769-778. MR 30 #1500. MR 171269
  • 4. Wilhelm Magnus, Über Automorphismen von Fundamentalgruppen berandeter Flächen, Math. Ann. 109 (1934), no. 1, 617–646 (German). MR 1512913, https://doi.org/10.1007/BF01449158
  • 5. W. Magnus, A. Karrass and D. Solitar, Combinatorial group theory. Presentations of groups in terms of generators and relations, Pure and Appl. Math., vol. 13, Interscience, New York, 1966, pp. 175-178. MR 34 #7617. MR 207802
  • 6. D. Mumford, Abelian quotients of the Teichmülller modular group, J. Analyse Math. 18 (1967), 227-244. MR 36 #2623. MR 219543

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 3045, 2022, 3080, 1451

Retrieve articles in all journals with MSC (1970): 3045, 2022, 3080, 1451


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1970-12406-5

American Mathematical Society